MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE
Model Number M0063903200
Medical Device Problem Codes Peeled/Delaminated (1454); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a nitinol retrieval basket was used during the right transurethral lithotripsy (tul) procedure in the ureter performed on (b)(6) 2024.During the procedure, when the stone cone was placed, a small portion of unknown length as torn off from the straight impermeable marker at the tip and remained in the ureter or retroperitoneum after repeated manipulation due to ureteral stricture.The broken piece was unable to be retrieved; however, a stent was placed, and the procedure was completed.It was stated that the patient had an injury.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a0501 captures the reportable event of coil detachment or device component.Imdrf patient code e2008 captures the reportable event of unretrieved device fragment.Imdrf patient code e2401 captures the reportable event of unspecified patient injury.Imdrf impact code f2301 captures the reportable event of additional device required.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a040506 captures the reportable event of coil peeled.Imdrf patient code e2008 captures the reportable event of unretrieved device fragment.Imdrf impact code f2301 captures the reportable event of additional device required.Block h10: additional information updated b5: describe event or problem correction to field block b1: adverse event/product problem correction to field block b2: outcomes attrib to adv event correction to field block h1: type of reportable event correction to field block h6: patient codes and device codes.
 
Event or Problem Description
It was reported that a nitinol retrieval basket was used during the right transurethral lithotripsy (tul) procedure in the ureter performed on (b)(6), 2024.During the procedure, when the stone cone was placed, the distal tip was torn and detached from the impermeable marker and remained in the ureter or retroperitoneum after repeated manipulation due to ureteral stricture.The broken piece was unable to be retrieved; however, a stent was placed, and the procedure was completed.It was reported that the broken piece is expected to be removed.There were no patient complications reported as a result of this event.

Brand Name
STONE CONE
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
LAKE REGION MEDICAL
31c butterfield trail
el paso TX 79906
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18950621
Report Number2124215-2024-17165
Device Sequence Number17905027
Product Code FGO
UDI-Device Identifier08714729430223
UDI-Public08714729430223
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063903200
Device Catalogue Number390-320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer04/01/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown